Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 79, NWS Twin Cities, MN

June 24, 2006Dunn County, Pepin County, Wisconsin

NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 24, 2006, 6:12 PM CDT for Dunn County, Pepin County, Wisconsin. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2006, 6:12 PM CDT (23:12 UTC)
Expired
Jun 24, 2006, 6:43 PM CDT
In force
31 min
Issued by
NWS Twin Cities, MN
Area
Counties, with a storm outline in the text

Counties Dunn County, WI, Pepin County, WI

The radar

The La Crosse radar (KARX), 109 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 24, 3:45 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 11.2 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2006-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 92 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2006-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
92 J/kg
Mixed-layer CIN
-159 J/kg
Mixed-layer LCL
1434 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMPX 242314
SVRMPX
WIC033-091-250000-
/O.NEW.KMPX.SV.W.0079.060624T2312Z-060625T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
612 PM CDT SAT JUN 24 2006

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN DUNN COUNTY IN WEST CENTRAL WISCONSIN...
  PEPIN COUNTY IN WEST CENTRAL WISCONSIN...

* UNTIL 700 PM CDT

* AT 609 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...   
  CAPABLE OF PRODUCING NICKEL SIZE HAIL AND 60 MPH WINDS. THIS STORM 
  WAS LOCATED NEAR ROCK FALLS...OR ABOUT 7 MILES NORTHWEST           
  OF MONDOVI...AND MOVING NORTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CARYVILLE...
  RICK FALLS...

STAY INDOORS...AND AWAY FROM WINDOWS.

LAT...LON 4476 9182 4459 9191 4460 9166 4474 9165
      4484 9166

$$
2 follow-up statements
000 
WWUS53 KMPX 242328
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
626 PM CDT SAT JUN 24 2006

WIC033-091-250000-
/O.CON.KMPX.SV.W.0079.000000T0000Z-060625T0000Z/
DUNN WI-PEPIN WI-
626 PM CDT SAT JUN 24 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR PEPIN AND DUNN COUNTIES...

AT 622 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. 
THIS STORM WAS LOCATED 5 MILES SOUTH OF ROCK FALLS...OR ABOUT 7 
MILES NORTHWEST OF MONDOVI...AND MOVING NORTH AT 5 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE CARYVILLE.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4476 9180 4461 9183 4460 9165 4474 9165
      4482 9165

$$

MTF
000 
WWUS53 KMPX 242343
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
642 PM CDT SAT JUN 24 2006

WIC033-091-242352-
/O.CAN.KMPX.SV.W.0079.000000T0000Z-060625T0000Z/
DUNN WI-PEPIN WI-
642 PM CDT SAT JUN 24 2006

...THE SEVERE THUNDERSTORM WARNING FOR PEPIN AND SOUTHERN DUNN 
COUNTIES IS CANCELLED...

RADAR INDICATED THAT THE STORM HAD WEAKENED TO BELOW SEVERE LIMITS.
THUS THE WARNING HAS BEEN CANCELLED.

RELAY REPORTS OF ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT.  

LAT...LON 4476 9180 4461 9183 4460 9165 4474 9165
      4482 9165

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:26 PM CDT, 2 hours 46 minutes earlier.

Area forecast discussion, Jun 24, 3:26 PM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
326 PM CDT SAT JUN 24 2006

.DISCUSSION...TONIGHT THROUGH TUESDAY
DEEPEN SHORTWAVE WILL PASS ACROSS THE CWA TONIGHT. SEVERE
THUNDERSTORMS OVER MAINLY THE MN CWA INTO THIS EVENING AHEAD OF
THE LEAD VORT WHICH IS NOW INTO FAR WEST CENTRAL MN. HELD ON TO
SOME SHOWERS AND ISOLATED THUNDERSTORMS OVER THE FAR SE CWA ON
SUNDAY AS THE SYSTEM ALOFT CLOSES OFF TO THE SOUTH OF US. ANOTHER
STRONG SHORTWAVE AND ASSOCIATED COLD FRONT WILL PUSH SOUTHWARD
ACROSS THE REGION MONDAY NIGHT AND TUESDAY. KEPT LOW CHANCE POPS
OVER THE NW CWA MONDAY AFTERNOON...WITH CHANCE POPS SPREADING
OVER THE CWA MONDAY NIGHT AND TUESDAY. FEW CHANGES MADE TO
TEMPERATURES DURING THE SHORT TERM.

.LONGER TERM...TUESDAY NIGHT THROUGH SATURDAY
PERIOD BEGINS WITH A MOIST CYCLONIC FLOW OVERHEAD. SOLUTIONS
BETWEEN THE MEDIUM RANGE MODELS SHOW QUITE A BIT OF VARIABILITY ON
WHETHER A CLOSED LOW ALOFT WILL MEANDER OVER THE LOCAL AREA
THROUGH MID WEEK OR WHETHER A MORE PROGRESSIVE DEEP TROUGH WILL
PUSH ACROSS THE GREAT LAKES REGION AS SEEN WITH THE ECMWF. FAVORED
MORE OF THE ECMWF SOLUTION AND ENDED THE PRECIPITATION AFTER
WEDNESDAY.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

RAH
Hazardous weather outlook, Jun 24, 8:29 AM CDT, 9 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
829 AM CDT SAT JUN 24 2006

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
251330-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
829 AM CDT SAT JUN 24 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT
A TROUGH OF LOW PRESSURE OVER THE EASTERN DAKOTAS WILL MOVE ACROSS
CENTRAL AND SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN THROUGH
THIS EVENING. THUNDERSTORMS WILL OCCUR ALONG AND AHEAD OF THE
TROUGH THROUGH THIS EVENING AND A FEW OF THE STORMS COULD BE
SEVERE WITH LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY AND EARLY TONIGHT.

RAH

In the hours before

Local storm report, Jun 24, 4:07 PM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
407 PM CDT SAT JUN 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0404 PM     HAIL             10 E JORDAN             44.67N 93.43W
06/24/2006  E1.50 INCH       SCOTT              MN   TRAINED SPOTTER

            HAIL IS COVERING GROUND NEAR LYDIA.

&&

GJERDINGEN
Local storm report, Jun 24, 4:16 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
416 PM CDT SAT JUN 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             NEW MARKET              44.57N 93.35W
06/24/2006  E0.75 INCH       SCOTT              MN   TRAINED SPOTTER

&&

GJERDINGEN
Local storm report, Jun 24, 4:31 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
431 PM CDT SAT JUN 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             5 NNE ELKO              44.63N 93.29W
06/24/2006  E1.00 INCH       DAKOTA             MN   STORM CHASER

&&

GJERDINGEN
Local storm report, Jun 24, 4:33 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
433 PM CDT SAT JUN 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1256 PM     HAIL             CANBY                   44.71N 96.27W
06/24/2006  E1.00 INCH       YELLOW MEDICINE    MN   TRAINED SPOTTER

0110 PM     HAIL             1 E AUGUSTA             44.68N 91.10W
06/24/2006  E0.50 INCH       EAU CLAIRE         WI   LAW ENFORCEMENT

0115 PM     HAIL             1 S AUGUSTA             44.66N 91.12W
06/24/2006  E0.75 INCH       EAU CLAIRE         WI   TRAINED SPOTTER

            LASTED 3 MINUTES.

0115 PM     HAIL             CADOTT                  44.95N 91.15W
06/24/2006  E0.75 INCH       CHIPPEWA           WI   LAW ENFORCEMENT

0120 PM     HAIL             THORPE                  44.94N 94.81W
06/24/2006  E1.00 INCH       KANDIYOHI          MN   TRAINED SPOTTER

0137 PM     HAIL             THORPE                  44.94N 94.81W
06/24/2006  E1.00 INCH       KANDIYOHI          MN   TRAINED SPOTTER

0150 PM     HAIL             LAKESIDE                44.83N 94.56W
06/24/2006  E0.88 INCH       RENVILLE           MN   LAW ENFORCEMENT

0225 PM     HAIL             5 S HUTCHINSON          44.82N 94.37W
06/24/2006  E0.88 INCH       MCLEOD             MN   TRAINED SPOTTER

0229 PM     HAIL             1 N BUFFALO LAKE        44.75N 94.62W
06/24/2006  E0.50 INCH       RENVILLE           MN   AMATEUR RADIO

0259 PM     HAIL             1 N REGAL               45.42N 94.84W
06/24/2006  E0.50 INCH       STEARNS            MN   TRAINED SPOTTER

0313 PM     HAIL             HAMBURG                 44.73N 93.96W
06/24/2006  E0.75 INCH       CARVER             MN   LAW ENFORCEMENT

0329 PM     HAIL             COLOGNE                 44.77N 93.79W
06/24/2006  E1.75 INCH       CARVER             MN   TRAINED SPOTTER

0330 PM     HAIL             COLOGNE                 44.77N 93.79W
06/24/2006  E1.00 INCH       CARVER             MN   LAW ENFORCEMENT

0338 PM     TSTM WND DMG     COLOGNE                 44.77N 93.79W
06/24/2006                   CARVER             MN   LAW ENFORCEMENT

            SMALL TRESS DOWN. SEVERAL BRANCHES OF 4 INCHES IN
            DIAMETER DOWNED. PEA SIZED HAIL ALSO REPORTED.

0338 PM     HAIL             COLOGNE                 44.77N 93.79W
06/24/2006  E0.88 INCH       CARVER             MN   TRAINED SPOTTER

            HAIL IS COVERING THE GROUND.

0348 PM     HAIL             JORDAN                  44.67N 93.63W
06/24/2006  E0.75 INCH       SCOTT              MN   TRAINED SPOTTER

0358 PM     HAIL             FAIRHAVEN               45.32N 94.21W
06/24/2006  E0.75 INCH       STEARNS            MN   TRAINED SPOTTER

0404 PM     HAIL             10 E JORDAN             44.67N 93.43W
06/24/2006  E1.50 INCH       SCOTT              MN   TRAINED SPOTTER

            HAIL IS COVERING GROUND NEAR LYDIA.

0415 PM     HAIL             NEW MARKET              44.57N 93.35W
06/24/2006  E0.75 INCH       SCOTT              MN   TRAINED SPOTTER

0420 PM     HAIL             5 NNE ELKO              44.63N 93.29W
06/24/2006  E1.00 INCH       DAKOTA             MN   STORM CHASER

&&

GJERDINGEN
Local storm report, Jun 24, 5:42 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
542 PM CDT SAT JUN 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             WASTEDO                 44.40N 92.85W
06/24/2006  E0.75 INCH       GOODHUE            MN   TRAINED SPOTTER

&&

GJERDINGEN
Local storm report, Jun 24, 6:07 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
607 PM CDT SAT JUN 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1256 PM     HAIL             CANBY                   44.71N 96.27W
06/24/2006  E1.00 INCH       YELLOW MEDICINE    MN   TRAINED SPOTTER

0110 PM     HAIL             1 E AUGUSTA             44.68N 91.10W
06/24/2006  E0.50 INCH       EAU CLAIRE         WI   LAW ENFORCEMENT

0115 PM     HAIL             CADOTT                  44.95N 91.15W
06/24/2006  E0.75 INCH       CHIPPEWA           WI   LAW ENFORCEMENT

0115 PM     HAIL             1 S AUGUSTA             44.66N 91.12W
06/24/2006  E0.75 INCH       EAU CLAIRE         WI   TRAINED SPOTTER

            LASTED 3 MINUTES.

0120 PM     HAIL             THORPE                  44.94N 94.81W
06/24/2006  E1.00 INCH       KANDIYOHI          MN   TRAINED SPOTTER

0137 PM     HAIL             THORPE                  44.94N 94.81W
06/24/2006  E1.00 INCH       KANDIYOHI          MN   TRAINED SPOTTER

0150 PM     HAIL             LAKESIDE                44.83N 94.56W
06/24/2006  E0.88 INCH       RENVILLE           MN   LAW ENFORCEMENT

0225 PM     HAIL             5 S HUTCHINSON          44.82N 94.37W
06/24/2006  E0.88 INCH       MCLEOD             MN   TRAINED SPOTTER

0229 PM     HAIL             1 N BUFFALO LAKE        44.75N 94.62W
06/24/2006  E0.50 INCH       RENVILLE           MN   AMATEUR RADIO

0259 PM     HAIL             1 N REGAL               45.42N 94.84W
06/24/2006  E0.50 INCH       STEARNS            MN   TRAINED SPOTTER

0313 PM     HAIL             HAMBURG                 44.73N 93.96W
06/24/2006  E0.75 INCH       CARVER             MN   LAW ENFORCEMENT

0329 PM     HAIL             COLOGNE                 44.77N 93.79W
06/24/2006  E1.75 INCH       CARVER             MN   TRAINED SPOTTER

0330 PM     HAIL             COLOGNE                 44.77N 93.79W
06/24/2006  E1.00 INCH       CARVER             MN   LAW ENFORCEMENT

0338 PM     HAIL             COLOGNE                 44.77N 93.79W
06/24/2006  E0.88 INCH       CARVER             MN   TRAINED SPOTTER

            HAIL IS COVERING THE GROUND.

0338 PM     TSTM WND DMG     COLOGNE                 44.77N 93.79W
06/24/2006                   CARVER             MN   LAW ENFORCEMENT

            SMALL TRESS DOWN. SEVERAL BRANCHES OF 4 INCHES IN
            DIAMETER DOWNED. PEA SIZED HAIL ALSO REPORTED.

0348 PM     HAIL             JORDAN                  44.67N 93.63W
06/24/2006  E0.75 INCH       SCOTT              MN   TRAINED SPOTTER

0358 PM     HAIL             FAIRHAVEN               45.32N 94.21W
06/24/2006  E0.75 INCH       STEARNS            MN   TRAINED SPOTTER

0404 PM     HAIL             10 E JORDAN             44.67N 93.43W
06/24/2006  E1.50 INCH       SCOTT              MN   TRAINED SPOTTER

            HAIL IS COVERING GROUND NEAR LYDIA.

0415 PM     HAIL             NEW MARKET              44.57N 93.35W
06/24/2006  E0.75 INCH       SCOTT              MN   TRAINED SPOTTER

0420 PM     HAIL             5 NNE ELKO              44.63N 93.29W
06/24/2006  E1.00 INCH       DAKOTA             MN   STORM CHASER

0530 PM     HAIL             WASTEDO                 44.40N 92.85W
06/24/2006  E0.75 INCH       GOODHUE            MN   TRAINED SPOTTER

&&

GJERDINGEN

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 12:50 PM CDTSevere Thunderstorm WarningMPXChippewa40 min
Jun 24, 1:07 PM CDTSevere Thunderstorm WarningMPXEau Claire23 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.